California, 2003

Wildfire in California, June 26, 2003

June 26, 2003 · NWS SGX · 1 event in 1 county or zone

Temperatures above 100 degrees and low relative humidities helped three brush fires to grow rapidly. One closed part of Highway 91 for about an hour.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

Temperatures above 100 degrees and low relative humidities helped three brush fires to grow rapidly. One closed part of Highway 91 for about an hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM PST, 0 minutes earlier.

Area forecast discussion, Jun 26, 1:30 PM PST, 0 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT THU JUN 26 2003

.SYNOPSIS...UPPER LEVEL HIGH PRESSURE WILL CONTINUE THE ABOVE NORMAL
AFTERNOON HIGH TEMPERATURES IN ALL AREAS EXCEPT THE IMMEDIATE COAST
INTO THE WEEKEND.  NIGHT AND MORNING LOW CLOUDS AND SOME PATCHY DENSE
FOG CAN BE EXPECTED COASTAL AREAS AS WELL AS THE SAN DIEGO COUNTY
VALLEY AREAS. THE LOW CLOUDS WILL LINGER NEAR THE BEACHES EACH
AFTERNOON.

.DISCUSSION...A WELL ESTABLISHED UPPER LEVEL HIGH WILL CONTINUE OVER
THE AREA WITH WEAK OFFSHORE FLOW TO THE PLATEAU.  THIS WILL KEEP THE
INLAND AREAS HOT INTO THE FIRST PART OF NEXT WEEK.  A GRADUAL
WEAKENING OF THE HIGH PRESSURE AREA WILL ALLOW TEMPERATURES TO FALL
SLOWLY INTO THE WEEKEND...BUT IT WILL STILL BE QUITE HOT INLAND.

BY SUNDAY AND MONDAY A WEAK UPPER LEVEL TROUGH WILL MOVE BY TO THE
NORTH AND WEAKEN THE UPPER HIGH AND SURFACE HIGH EVEN MORE. THIS MAY
DEEPEN UP THE MARINE LAYER AND MAKE IT MORE PERSISTENT. HOWEVER...IT
SHOULD STILL CLEAR BACK TO THE COAST EACH AFTERNOON. THE HIGH BEGINS
TO BUILD OVER THE 4 CORNERS AREA AROUND WEDNESDAY BUT NO SIGNIFICANT
MOISTENING OF THE AIRMASS ALOFT.  THE MARINE LAYER MAY NOT CHANGE MUCH
AT ALL...THUS CHANGES WILL BE SUBTLE UP THROUGH THE MIDDLE OF NEXT
WEEK.

.SAN...NONE.

SMALL
Hazardous weather outlook, Jun 26, 5:00 AM PST, 8 hours 30 minutes before
CAZ042-043-048-050-055>058-060>062-271300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside

When
June 26, 1:30 PM PST to 4:00 PM PST
Where
Riverside County, Corona
Reported by
NEWSPAPER
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363048.